MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3545107MC
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Capsular Contracture (1761); Deformity/ Disfigurement (2360)
Date of Event 08/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old hispanic female patient who underwent an unspecified breast augmentation with mentor memorygel breast implants (445cc on the left and 510cc on the right) experienced bilateral implant rupture postoperatively.Rupture was diagnosed by physical examination.As a result, the patient underwent explantation and replacement with mentor memorygel breast implants, 590cc on the left ( left catalog # 3505590bc and lot-serial # (b)(4)) and 535cc on the right (right catalog # 3505535bc and lot-serial # (b)(4)) on (b)(6) 2021.This medwatch report is for the right-sided implant.
 
Additional Manufacturer Narrative
Mentor received additional information regarding patient details, and that the patient also experienced bilateral grade iv capsular contracture postoperatively.Reason for device explant and/or reoperation: capsular contracture baker grade iv.The mentor failure analysis lab has received and completed the evaluation of the suspect medical device.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection and leak testing of the returned device.Visual analysis of the returned sample revealed that the sx mod classic gel, 445cc breast implant had parallel lines of shell wear on the posterior aspect.Leak testing was performed in accordance with mentor procedures, and no leak sites were detected during the analysis.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: rupture status identified by mri evaluation includes both suspected ruptures, which are those ruptures identified by mri but not confirmed by explantation and examination of the device, and confirmed ruptures, which are those ruptures that are confirmed by evaluation of the explanted devices.The event described could not be confirmed as the breast implant was returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device 6462505 number, and no non-conformances were identified.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key11713595
Report Number1645337-2021-04435
Device Sequence Number11561539
Product Code FTR
UDI-Device Identifier00081317004493
UDI-Public00081317004493
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2016
Device Model Number3545107MC
Device Catalogue Number3545107MC
Device Lot Number6462505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2021
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer05/04/2021
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient Weight59